Q. Why do I have tingling scrotum and frequent urination after unprotected sex?

Answered by
Dr. Kakkar
and medically reviewed by iCliniq medical review team.

Hello doctor,

I have had some urinary issues in the past from a slightly enlarged prostate (37-year-old male). Two months back I had some testicle discomfort. The doctor gave me 10 days Ciprofloxacin. Last month I had unprotected sex. About six days later I had a sudden strong tingling in my scrotum that stopped me in my tracks. I had a chlamydia and gonorrhea urine test a few days later but was urinating so frequently that I could not hold my urine at least an hour before the test, and the test was negative. Frequent urination continues till today. I also had Keflex last month, a full panel STD test this month, and everything was negative. But wondering if the antibiotic mixed with me filling up the cup way more than 30 ml could skew the test? I did contract genital warts, most likely from this encounter (showed up three weeks after). I started 28 days of Bactrim about a week ago and symptoms have not cleared. Frequent urination and tingling scrotum are still there. Also, my lower back by my spine hurts, but does not feel like a kidney thing. It hurts for a bit. Wondering if a spine injury could affect my urinary system. I guess even though I took two chlamydia and gonorrhea test, I am paranoid that the two negatives may have been skewed from urinating too soon before on test one and being on antibiotics or providing a large volume of urine on test two. And the partner is of medium risk. She has no symptoms. The urine test was done with the Aptiva Combo 2 RNA/TMA test. There is no discharge, just this persistent urination and unable to empty bladder.

Do you have a question on Frequent Urination or Uti?

Ask a Doctor Now

Dr. Kakkar

MBBS., MD
Dermatology HIV/AIDS Specialist Venereology

Hi,

Welcome to icliniq.com.

I have noted your concern. I do not think that the tests for gonorrhea or chlamydia would have been affected due to a higher volume of urine or oral antibiotics as the urine test relies on the detection of the nucleic acid material of gonorrhea or chlamydia which would have been present. Your symptoms could either be due to urinary tract infection or they could be those of prostatism. I suggest a urine routine microscopy, urine culture sensitivity, PSA (prostate-specific antigen) levels, uroflowmetry and pelvic ultrasound to estimate the size and volume of the prostate.

For more information consult a HIV AIDS specialist online --> https://www.icliniq.com/ask-a-doctor-online/HIV-AIDS-specialist

Thank you doctor,

Could a UTI be from bacteria from the other person that is not classified as an STI? Urine was tested for several things and was fine and PSA level below one. I have an appointment with a urologist soon. I guess my main concern was that cause and effect feel of it. I was with one partner a long time with no issues. With this new person, one week later sudden groin pain followed by weeks of urinary issues were there. I will stop being so paranoid though.

Dr. Kakkar

MBBS., MD
Dermatology HIV/AIDS Specialist Venereology

Hi,

Welcome back to icliniq.com.

Yes, the onset of symptoms after a new sexual partner is a point to be considered. Your symptoms (urgency and frequency) seem to be that of UTI (urinary tract infection) and chronic prostatitis. Perhaps underlying benign prostatic hypertrophy is a possible precipitating cause as it encourages backflow and urinary retention. Otherwise, STI's (sexually transmitted infection) like gonorrhea, chlamydia, trichomoniasis, ureaplasma, urealyticum are the usual causes of prostatitis and UTI from an infected sexual partner.

For more information consult an HIV AIDS specialist online --> https://www.icliniq.com/ask-a-doctor-online/HIV-AIDS-specialist

Also Read Answers From:

Related Questions & Answers


I have a tingling sensation after urination. What should I do?
Query: Hello doctor, I suddenly feel a tingling sensation after urination and a slight prick sort of a thing. I visited a doctor for the same and had been diagnosed with a urine infection. I also have a constant urge to urinate. He gave a dose of antibiotics which I had to take for three da...  Read Full »
Dr. Karthik Rajan
Urologist

Answer: Hello, Welcome to icliniq.com. Based on your symptoms, you seems to have a urinary tract infection. The treatment is a full course of antibiotics which ranges from three to seven days depending on the severity of symptoms. Antibiotics usually give symptomatic relief in 24 hours but it takes mini...  Read Full »
 
I have frequent urination, thirst, and numbness in feet and hands. Why?
Query: Hi doctor, I am 18 years old, my height is 166 cm and my weight is 54 kg. I am a female. I have been feeling symptoms of diabetes like thirst, urination more than usual, extreme hunger, numbness in feet and hands, tingling in my back, hands trembling, blurry vision, my wounds are taking so long to ...  Read Full »
Dr. Shazli Naseer
Diabetologist

Answer: Hi, Welcome to icliniq.com. You are very young and have full symptoms, which is typical of type 1 diabetes where the body is insulin dependent and pills do not work. Your doctor should check for particular laboratory tests for that including C-peptide and insulin levels in your system. If your condi...  Read Full »
 
Following UTI, I am getting vaginal dryness and pain. How to treat this?
Query: Hi doctor, A few months ago, I was suffering from UTI and followed by vaginal dryness. Right now, I feel occasional sharp pain in my vagina, which subsides after a while. Also, I am getting pain during intercourse. I wanted to know the ways to treat this vaginal dryness. I had urine and culture t...  Read Full »
Dr. Dattaprasad Balasaheb Inamdar
Obstetrician And Gynaecologist

Answer: Hi, Welcome to icliniq.com. Pain can be due to cystitis or recurrence of UTI (urinary tract infection). UTI will not cause vaginal dryness. It indicates inadequate exposure to estrogen (hormone), which can be due to many causes. Regarding dryness and pain during intercourse, it can be reduce...  Read Full »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: